MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unknown/not provided.Date of event: unknown/not provided.If explanted; give date: not applicable, there is no indication the lens has been explanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient is experiencing complications such as seeing starburst, big circles, and cannot drive.The patient also reported seeing straight lines above the circles.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: through follow up, it was confirmed that the patient was experiencing seeing starbursts and big rings around lights.When the patient was driving at night, the visual issues were so debilitating, she stopped driving after that.It was learned that the lens was explanted in the right eye a couple weeks ago.The patient did not have the exact date.The patient did not know why type of replacement lens was implanted as a replacement or if it was a johnson & johnson lens.Through follow-up with the patient's implanting surgeon's office, it was learned that at the 1 month post-operative (op) visit, the patient complained that she could not see clearly.Visual acuity (va) 20/25 -2.On 12/8/2020, the patient complained of halos and seeing concentric circles that look like a fan blade.Va 20/30-2.On 1/11/2021, the patient still experienced blurriness and could not see at night.The patient told the surgeon she no longer drives at night as the patient still sees starbursts and big circles.The surgeon prescribed glasses and artificial tears.The patient was supposed to have another follow-up appointment, however, the patient decided to see a different doctor at another facility.No other information was provided.Through follow-up with the patient's explant surgeon's office, the doctor indicated that there was nothing wrong with the lens.The patient just could not tolerate the the rings, glare, and starbursts.Her visual issues increased and became so intolerable the patient wanted to exchange the lens.When the lens was explanted, it was cut up in half and discarded.There was no vitrectomy, incision enlargement, or sutures required.The surgery was completed successfully using a non-johnson & johnson replacement lens.The patient is doing fine post-operatively (op).The patient's weight was not available.No other information was provided.The following section has been updated accordingly: section a4/:weight: unknown/asked but unavailable.Section: a5: race: white, ethnicity: not hispanic/latino section d6b: if explanted; give date: 7/7/2021 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in reviewing the supplemental mdr 2648035-2021-08309, it was noticed that the following information was inadvertently not included; therefore, it is captured in this supplemental report: section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) section b3: date of event: 12/1/2020 section h3-81 (other): the intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4629 section h6: health effect - clinical code: 2137 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12333723
Report Number2648035-2021-08309
Device Sequence Number2806201
Product Code POE
UDI-Device Identifier05050474579101
UDI-Public(01)05050474579101(17)230910
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/20/2021
09/13/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/13/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR